Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

What Does Lipohypertrophy Look Like

Here's a taste of what TheBody.com has to offer on this topic:
Articles
TheBody.com

A Closer Look at Egrifta, a Newly Approved Treatment for HIV-Associated Belly Fat Gain (Lipohypertrophy)

For years now, it has been clear that HIV-positive people are especially prone to developing unusual increases of fat in specific parts of their bodies. What has been less clear is exactly what a person with this type of fat gain, known as... Read more »
Canadian AIDS Treatment Information Exchange

Living With HIV and ART Over the Long Haul

In a Capsule Many people are doing so well on antiretroviral drugs that many experts predict they may be able to live nearly as long as HIV-negative people. However, as people with HIV live longer, other health problems are becoming more common,... Read more »
Project Inform

Lipodystrophy and Women

Of all the unintended effects from taking anti-HIV therapy, perhaps none is more visible than lipodystrophy. Lipodystrophy can diminish a person's physical and emotional well-being, leading to an increased risk of heart disease, diabetes and... Read more »
Ask the Experts

Hard Belly lipohypertrophy

Hello Dr Pierone,Since the lipodystrophy forum is inactive, is this forum open to discussing types of lipodystrophy other than facial wasting? I'm finding very mixed information as to what causes "Hard Belly" lipo-hyperatrophy in...
Gerald Pierone, M.D.

Response from Gerald Pierone, M.D.

AIDS Research and Treatment Center of the Treasure Coast
Lipohypertrophy is the accumulation of visceral fat and is most closely linked to use of protease inhibitors. This intra-abdominal fat is located around the viscera, but most patients also have fatty infiltration of the liver as well. This pattern... Read more »

Worried (LIPODYSTROPHY, LIPOATROPHY, LIPOHYPERTROPHY, 2011)

I am 66 year old and was diagnosed positive about 5 years ago. I was overweight on went on a diet but have much muscle fat. I look lean in the face and my legs are thinning. I am on Atripla. ...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
Hi.Body shape changes can be associated with HIV/AIDS and some antiretroviral drugs. Lipodystrophy is the technical term for body shape changes. It includes lipoatrophy (fat loss) and lipohypertrophy (fat gain).Lipohypertrophy results in fat... Read more »

help with my stomach (TESAMORELIN, EGRIFTA FOR LIPOHYPERTROPHY, 2011)

To whom it may concern,I am a women around 60 years old, and have a big belly I look like I am pregnet, my waist used to be 28and now it is 41 my tops do not fit me, it is very embarrasing to go around like that, and also my breast got bigger, i...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
Hello,Your predicament graphically demonstrates a very vexing compound problem, waist size increase (from 28 to 41!), the stigma resulting from the dramatic change in body shape ("my self-esteem is way down because of this, I don't like to... Read more »

lipoatrophy AND lipohypertrophy what meds should I be using to alleviate this???

Hi Dr. Bob,I am an HIV+ straight female. I was diagnosed in 1994 but pinned my exposure to 1991. Anyway, I have been taking Viracept, Epivir and Zerit since 1996. My viral load is undetectable and my t-cells are amazingly over 1200. But I have...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
Hi Mary Ellen,Your current regimen of Viracept, Epivir and Zerit has certainly been effective both virologically (undetectable plasma viral load) and immunologically (CD4 cell count of over 1,200). However, like many long-term HIVers, the side... Read more »
Connect With Others

Quick Questions About Lipohypertrophy

Posted by Choosing2Liv, 4 Replies
I faithfully work out three days a week and run at least a couple of miles the other four days. However, I seem to be gaining an unusual amount of weight. :(

A while back, someone used the term "lipohypertrophy" when discussing weight gain, so I... Read more »

Lipodystrophy and Lipohypertrophy

Posted by Bear60
http://www.thebody.com/lipo/overview.html

Its not a difference of weight loss and weight gain.
If you dont know the difference between "wasting" syndrone and lipoatrophy read this. If you think weight gain is a symptom of lipohypertrophy, then read... Read more »

Egrifta tesamorelin, is it available?

Posted by artnut, 2 Replies
Positively Aware has an article (July/August 2010)on the FDA approving Egrifta for the treatment of belly fat. Is it available? Has anyone had any experience with it? The biggest problem seems injecting oneself. How about blood sugar levels? ... Read more »